A case of dapsone induced methaemoglobinaemia.

Hdl Handle:
http://hdl.handle.net/10147/136795
Title:
A case of dapsone induced methaemoglobinaemia.
Authors:
O'Dwyer, D; McElvaney, N G
Affiliation:
Department of Respiratory Medicine, Beaumont Hospital, Dublin, Ireland. daviodwyer@gmail.com
Citation:
A case of dapsone induced methaemoglobinaemia. 2008, 177 (3):273-5 Ir J Med Sci
Journal:
Irish journal of medical science
Issue Date:
Sep-2008
URI:
http://hdl.handle.net/10147/136795
DOI:
10.1007/s11845-008-0176-5
PubMed ID:
18566854
Additional Links:
http://www.ncbi.nlm.nih.gov/pubmed/18566854
Abstract:
We present a case of dapsone induced methaemoglobinaemia that occurred in a patient who presented to the Emergency Department of a University Hospital. It is an uncommon condition that requires specific and urgent treatment in severe cases.; To describe and evaluate the presenting symptoms, signs, diagnosis and management of acquired methaemoglobinaemia.; We describe a case of acquired methaemoglobinaemia as a result of dapsone ingestion with a literature review.; Acquired methaemoglobinaemia is an uncommon condition that presents with non-specific signs and symptoms. It is caused by a variety of exogenous agents and results in a "saturation gap" between oxygen saturation on pulse oximetery and arterial blood gas analysis. Specific treatment with intravenous methylene blue is the treatment of choice. Full resolution can be expected with treatment but severe cases can be associated with shock and mortality.
Item Type:
Article
Language:
en
MeSH:
Adult; Dapsone; Enzyme Inhibitors; Female; Humans; Methemoglobinemia; Methylene Blue; Oxygen Inhalation Therapy
ISSN:
1863-4362

Full metadata record

DC FieldValue Language
dc.contributor.authorO'Dwyer, Den
dc.contributor.authorMcElvaney, N Gen
dc.date.accessioned2011-07-25T08:36:54Z-
dc.date.available2011-07-25T08:36:54Z-
dc.date.issued2008-09-
dc.identifier.citationA case of dapsone induced methaemoglobinaemia. 2008, 177 (3):273-5 Ir J Med Scien
dc.identifier.issn1863-4362-
dc.identifier.pmid18566854-
dc.identifier.doi10.1007/s11845-008-0176-5-
dc.identifier.urihttp://hdl.handle.net/10147/136795-
dc.description.abstractWe present a case of dapsone induced methaemoglobinaemia that occurred in a patient who presented to the Emergency Department of a University Hospital. It is an uncommon condition that requires specific and urgent treatment in severe cases.-
dc.description.abstractTo describe and evaluate the presenting symptoms, signs, diagnosis and management of acquired methaemoglobinaemia.-
dc.description.abstractWe describe a case of acquired methaemoglobinaemia as a result of dapsone ingestion with a literature review.-
dc.description.abstractAcquired methaemoglobinaemia is an uncommon condition that presents with non-specific signs and symptoms. It is caused by a variety of exogenous agents and results in a "saturation gap" between oxygen saturation on pulse oximetery and arterial blood gas analysis. Specific treatment with intravenous methylene blue is the treatment of choice. Full resolution can be expected with treatment but severe cases can be associated with shock and mortality.-
dc.language.isoenen
dc.relation.urlhttp://www.ncbi.nlm.nih.gov/pubmed/18566854en
dc.subject.meshAdult-
dc.subject.meshDapsone-
dc.subject.meshEnzyme Inhibitors-
dc.subject.meshFemale-
dc.subject.meshHumans-
dc.subject.meshMethemoglobinemia-
dc.subject.meshMethylene Blue-
dc.subject.meshOxygen Inhalation Therapy-
dc.titleA case of dapsone induced methaemoglobinaemia.en
dc.typeArticleen
dc.contributor.departmentDepartment of Respiratory Medicine, Beaumont Hospital, Dublin, Ireland. daviodwyer@gmail.comen
dc.identifier.journalIrish journal of medical scienceen
dc.description.provinceLeinster-

Related articles on PubMed

All Items in Lenus, The Irish Health Repository are protected by copyright, with all rights reserved, unless otherwise indicated.